Cold turkey

I've been on Fentanyl patches and using Abstral for breakthrough pain from April. I'm about to have my last week of chemo before they decide if I'm on an end of treatment plan or more chemo. I'm keen to get off all pain meds so that I can know what "normal" feels like and learn to read the signs that something isn't right with my body. Really scary !! Dr had told me it will feel like going cold turkey but it's really tough ! My whole body is aching and I've a splitting headache. Has anyone else experienced this and if so can you offer any suggestions that would help ?

4 Replies

  • Hi Julie I don't have personal experience of this but do know that you may get many weird and wonderful symptoms as your body adjusts to the removal of the analgesia, try not to take everything away all at once, be kind to yourself as well. This ride is a very scary one and I go from feeling in control to completely loosing the plot, am having my last chemo of second line tomorrow and am in that phase if glad to see the end vs scared at stopping. Thinking of you and hope all goes well for you - drink lots of water and rest xxxxx

  • I know what you mean about control then loosing the plot

  • HI I had Fentanyl patches, no longer. Best to come of very gradually, effects not too bad then. You could have something milder like orimorph for a bit.

    Best wishes,


  • Thank you Jackie. I've lowered the dose and hopefully in a few weeks I'm a new woman ! Here's hoping.

You may also like...